Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 4, 2003, 7:21 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 7:21 AM CDT (12:21 UTC)
- Expired
- Jul 4, 2003, 8:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 5:20 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KMKX 041221
SVRMKX
WIC059-101-041315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT FRI JUL 4 2003
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RACINE COUNTY IN SOUTHEAST WISCONSIN
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 815 AM CDT
* AT 721 AM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS FROM 9 MILES NORTH OF STURTEVANT TO 5 MILES WEST OF
PLEASANT PRAIRIE...OR FROM 5 MILES SOUTHWEST OF OAK CREEK TO 5
MILES WEST OF PLEASANT PRAIRIE...MOVING EAST AT 55 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY
LAT...LON 4270 8775 4265 8778 4248 8778 4248 8797
4285 8798 4285 8781 4279 8775
$$
COLLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:50 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 2:50 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 AM CDT FRI JUL 4 2003 FORECAST FOCUS ON SHOWERS AND THUNDERSTORMS TODAY THROUGH WEEKEND. UPPER ATMOSPHERE IS VERY ACTIVE NEXT FEW DAYS WITH SERIES OF STRONG V/MAXS MOVG ACRS RGN. HAVE LITTLE CONFIDENCE IN THE MODELS AS TO POSITION AND TIMING. HOWEVER...SINCE AMS SHOULD REMAIN UNSTABLE THIS WEEKEND...AND UPPER LEVEL ENERGY AND SURFACE BOUNDARIES ARE AVAILABLE...WILL MENTION CHANCE FOR THUNDERSTORMS THROUGH WEEKEND AND INTO EARLY NEXT WEEK. ALL MODELS SHOW AMS OVR CWA VRY UNSTBL TODAY WITH CAPES BETWEEN 2- 3K. LI/S FALL TO AROUND -7. THERE IS A THETA-E RIDGE AND Q DIV. CAP SHOULD NOT BE ABLE TO HOLD DOWN CONV WITH STRONG UPPER AIR SUPPORT. XPCT MORNING CONVECTION...A DOWN TIME FOR AMS TO DESTABILIZE...THEN CONVECTION TO REFIRE. WILL UP POPS TO LIKELY CAT. CONVECTION IS XPCTD TO CONTINUE INTO EVENING HOURS. .MKX...NONE. MK
Hazardous weather outlook, Jul 4, 5:41 AM CDT, 1 hour 40 minutes before
WIZ046-047-051-052-056>060-062>072-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 541 AM CDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE LIKELY AS A SERIES OF SQUALL LINES AFFECT THE REGION. SQUALL LINE WILL EXIT SOUTHERN WISCONSIN BY MID MORNING...WITH SOME ISOLATED SEVERE WINDS GUSTS TO 60 MPH POSSIBLE. SOME SUNSHINE WILL THEN OCCUR WITH VERY WARM AND UNSTABLE CONDITIONS CONTINUING. ANOTHER ROUND OF THUNDERSTORMS ONGOING OVER THE DAKOTAS WILL LIKELY SWEEP INTO SOUTHERN WISCONSIN THIS AFTERNOON. MORE THUNDERSTORMS MAY DEVELOP TONIGHT ACROSS IOWA...AND MOVE ACROSS THE REGION FOR THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY FOR DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN UNSTABLE AIRMASS WILL CONTINUE TO PREVAIL OVER THE REGION. A STALLED FRONTAL BOUNDARY AND OUTFLOW BOUNDARIES FROM FRIDAY NIGHT CONVECTION...WILL BE THE FOCUS FOR MORE SEVERE THUNDERSTORM DEVELOPMENT. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED TODAY THROUGH SATURDAY.
In the hours before
Special weather statement, Jul 4, 5:40 AM CDT, 1 hour 41 minutes before
WIZ046-047-051-052-056>060-062>072-041100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 540 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN... ...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN... AT 540 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM WISCONSIN DELLS TO MADISON TO MONROE...MOVING EAST AT 45 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM BERLIN TO BEAVER DAM TO FORT ATKINSON TO JANESVILLE BY 7 AM. KAPELA
Special weather statement, Jul 4, 6:10 AM CDT, 1 hour 11 minutes before
WIZ046-047-051-052-056>060-062>072-041120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 AM CDT FRI JUL 04 2003 SEVERE THUNDERSTORM WATCH 631 HAS BEEN CANCELLED FOR THE FOLLOWING WISCONSIN COUNTIES...BAARRON...POLK...RUSK...IOWA... LAFAYETTE...CRAWFORD...GRANT...RICHLAND...VERNON...BUFFALO... JACKSON...PIERCE...CHIPPEWA...LA CROSSE...SAINT CROIX...DUNN... MONROE...TREMPEALEAU...EAU CLAIRE...AND PEPIN. SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR OTHER PARTS OF CENTRAL AND SOUTH CENTRAL WISCONSIN. SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN AND PARTS OF EAST CENTRAL WISCONSIN. AT 610 AM...A LINE OF STRONG STORMS EXTENDED FROM SOUTH OF MARSHFIELD TO WAUTOMA...TO WEST OF COLUMBUS TO JANESVILLE TO ROCKFORD ILLINOIS. THIS LINE WAS MOVING EAST AT 45 MPH. SCATTERED REPORTS OF STRAIGHT-LINE WIND GUSTS OF 35 TO 45 MPH HAVE BEEN REPORTED WITH THESE STORMS BETWEEN 5 AM AND 6 AM. THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE COUNTIES BETEEN 730 AND 830 AM. KAPELA/KRR
Special weather statement, Jul 4, 6:20 AM CDT, 1 hour 1 minute before
WIZ046-047-051-052-056>060-062>072-041145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 620 AM CDT FRI JUL 04 2003 SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 7 AM FOR THE FOLLOWING COUNTIES...COLUMIBA...DANE...GREEN...GREEN LAKE...AND SAUK. THIS WATCH HAS BEEN CANCELLED FOR THE OTHER COUNTIES IN SOUTH CENTRL WISCONSIN. SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN AND PARTS OF EAST CENTRAL WISCONSIN. AT 620 AM...A LINE OF STRONG STORMS EXTENDED FROM SOUTH OF MARSHFIELD TO BERLIN...TO BEAVER DAM...TO FORT ATKINSON...TO BELOIT. THIS LINE WAS MOVING EAST AT 45 MPH. SCATTERED REPORTS OF STRAIGHT-LINE WIND GUSTS OF 35 TO 45 MPH HAVE BEEN REPORTED WITH THESE STORMS BETWEEN 5 AM AND 615 AM. THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE COUNTIES BETEEN 730 AND 830 AM. KAPELA/KRR
Special weather statement, Jul 4, 6:42 AM CDT, 39 minutes before
WIZ046-047-051-052-056>060-062>072-041200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 642 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN... ...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN... AT 642AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM JUST WEST OF FOND DU LAC TO OCONOMOWOC TO EAST TROY TO LAKE GENEVA...MOVING EAST AT 45 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. A GUST OF 46 MPH WAS RECORDED AT 632 AM AT THE NWS FORECAST OFFICE SOUTHEAST OF SULLIVAN IN EAST-CENTRAL JEFFERSON COUNTY. THESE KIND OF WINDS WILL BLOW AROUND LOOSE YARD FURNITURE...AND OTHER SMALL OBJECTS. SOME SMALL TREE LIMBS MAY ALSO BE KNOCKED OUT OF WEAKER TREES. BRIEF HEAVY RAINS WITH SOME OF THE STORMS WILL LOWER VISIBILITIES TO BELOW 1 MILE. THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE BY 715 AM. KAPELA
Special weather statement, Jul 4, 7:05 AM CDT, 16 minutes before
WIZ046-047-051-052-056>060-062>072-041230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 705 AM CDT FRI JUL 04 2003 ...SEVERE THUNDERSTORM WATCH 631 HAS EXPIRED FOR SOUTHCENTRAL WISCONSIN... ...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT THIS FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN... AT 650 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM EAST OF FOND DU LAC...TO WEST BEND...TO WAUKESHA TO LAKE GENEVA...MOVING EAST AT 45 MPH. A 55 MPH WAS REPORTED JUST NORTHWEST OF DELAVAN IN WALWORTH COUNTY AT 641 AM. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS. THESE KIND OF WINDS WILL BLOW AROUND LOOSE YARD FURNITURE...AND OTHER SMALL OBJECTS. SOME SMALL TREE LIMBS MAY ALSO BE KNOCKED OUT OF WEAKER TREES. BRIEF HEAVY RAINS WITH SOME OF THE STORMS WILL LOWER VISIBILITIES TO BELOW 1 MILE. THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE AROUND 715 AM. KRR
Local storm report, Jul 4, 7:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 AM 3 SE SULLIVAN WI 46 MPH TSTM GUST
07/04/03 JEFFERSON OBSERVATION TAKEN AT
NWS OFFICE. REPORTED BY
COOPERATIVE OBSERVER.
0641 AM 6 NW DELAVAN WI 55 MPH TSTM GUST
07/04/03 WALWORTH REPORTED BY HAM RADIO
OPERATOR.
0650 AM WAUKESHA CO ARPT WI 63 MPH TSTM GUST
07/04/03 WAUKESHA REPORTED BY COOPERATIVE
OBSERVER.
0710 AM 3 E MKE TIMMERMAN FLD ARP WI 69 MPH TSTM GUST
07/04/03 MILWAUKEE REPORTED BY HAM RADIO
OPERATOR. MEASURED GUST.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:46 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
| Jul 4, 6:36 AM CDT | Special Marine Warning | MKX | 54 min | |
| Jul 4, 6:36 AM CDT | Special Marine Warning | MKX | 54 min | |
| Jul 4, 6:36 AM CDT | Special Marine Warning | MKX | 54 min | |
| Jul 4, 7:15 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 60 min |
| Jul 4, 7:20 AM CDT | Special Marine Warning | MKX | 55 min | |
| Jul 4, 7:20 AM CDT | Special Marine Warning | MKX | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.